Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

why my ped not write down the truth or cooperate better? How do I get a dr now?

My sons 6 month round of shots and he had a bad reaction.

He vomited for hour, developed fever of 103, actedtired and out of it for a few days, and also cried almost colicky like at night for weeks not normal. I took him to his peds acouple times and they agreed the vomiting and fever was a reaction and to monitor him at home.

But now that he is a year the ped said we should try giving him shots again and gave me a hard time

I don't want to give him shots right now and maybe not all of them ever again.

I asked about a medical exempt and hte ped said that is for very sick kids or ones who are very allergic

I was like no way are we going to just give them if he'll react worse next time. The ped said we cannot go there anymore.

I got his records and there is no record of him having a reaction besides the vomiting and fatigue! The ped did not write down anything else.
What if the next dr is same way wh

Answer Question
 
Anonymous

Asked by Anonymous at 2:13 PM on May. 28, 2010 in Babies (0-12 months)

Answers (9)
  • I think its normal for kids to have a reaction with shots. My son would always run a fever for a few days afterwards
    shay1130

    Answer by shay1130 at 2:20 PM on May. 28, 2010

  • My daughter had a reaction as well. Our doc at the time would NOT acknowledge that it was such. We have a new pediatrician (who, when told what occurred, stated that she fully believes it was a vaccine reaction) and we no longer vaccinate any of our children. You won't be able to go back to get anything added to his records and almost 100% likely won't get a medical exemption. They can be tough to get as many docs think the reaction your child has is within a realm of " ok to continue" with shots. But you can get other exemptions. Get a new pedi and don't feel pressured or bullied to continue. i would not get anymore shots for this child in particular (I wouldn't for any of your kids at all)
    SoniaL

    Answer by SoniaL at 2:20 PM on May. 28, 2010

  • "I think its normal for kids to have a reaction with shots. My son would always run a fever for a few days afterwards"

    A fever is normal. Vomiting + fever+ colicky crying for a week = NOT NORMAL
    SoniaL

    Answer by SoniaL at 2:23 PM on May. 28, 2010

  • Make a an adverse reaction report to VAERS.
    It won't help your PED problem, but these things need reported.
    Can you find another PED?
    Anonymous

    Answer by Anonymous at 3:58 PM on May. 28, 2010

  • My DS had a reaction to the MMR (fever and rash). The fever part is normal, but the rash was a little more extreme. His Dr. noted it in the chart that he had a bad reaction and EVERY time vaccines come up the Dr says "He had a bad reaction with the MMR so he will not get that one again" and it was 7 yrs ago!
    I did not even think the reaction was that extreme, he certainly wasn't as effected as you describe with your baby.
    Get a new Dr. and explain the situation with him/her and ask how they would handle the situation (maybe check out a few Drs)
    maggiemom2000

    Answer by maggiemom2000 at 3:58 PM on May. 28, 2010

  • What your child experienced may seem "not normal" to you. In medical speak what your child had was "side effects" not an allergic reaction. Side effects are expected and are considered normal to medical people. Side effects aren't considered a reason to not give future immunizations.


    Allergic reactions are IgE mediated. They involve the immune system and you have flushing, swelling, and rash or hives. There is swelling of the throat or respiratory symptoms, difficulty breathing, the cardiovascular system is involved. I had an allergic reaction to the td (what they give adults instead of dpt) and I almost died. I was in the hospital for 3 days. My arm was swollen for 2 months. I had to be on IVs at home for 3 weeks.


     

    Gailll

    Answer by Gailll at 7:50 PM on May. 28, 2010

  • You can refuse any immunization for any reason. The problem is your child probably got DTaP, Hib, PCV, and Rota. You don't know what made him sick. You could have only one immunization at a time. He may have gotten sick because it was too much at a time. What I did with my kids was wait until they were a year and then they only had the important ones. They never went to day care, church, or other high risk places for infection.


    If you are worried about school, that is a long time away. Lots of parents are getting immunizations and laws may change.

    Gailll

    Answer by Gailll at 7:56 PM on May. 28, 2010

  • He can't make you give your child the vaccines. If I were you I would change doctors and find one that listens to you. Fevers can be normal but my kids have never gotten one that high from a vaccine. Mine have also been fussy and/or tired for a few days but nothing like you have described. If I were you I would not give my child vaccines anymore.
    Anonymous

    Answer by Anonymous at 11:24 PM on May. 28, 2010

  • That should have been reported to the CDC as a vaccine injury.

    You need to do your own research and make your own choices. We did selective vaccinations, on a delayed schedule. First vax after first birthday; one vax per office visit; single dose, preservative free vaccines. We skipped chicken pox and few others.
    rkoloms

    Answer by rkoloms at 7:38 AM on May. 29, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN